Regular and Chaotic Dynamics

, Volume 23, Issue 2, pp 193–211 | Cite as

Suslov Problem with the Clebsch–Tisserand Potential

  • Shengda Hu
  • Manuele Santoprete


In this paper, we study a nonholonomic mechanical system, namely, the Suslov problem with the Clebsch–Tisserand potential. We analyze the topology of the level sets defined by the integrals in two ways: using an explicit construction and as a consequence of the Poincaré–Hopf theorem. We describe the flow on such manifolds.


Suslov Problem topology of level sets nonholonomic systems rigid body Chaplygin systems 


70F25 70G40 37J60 37J35 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Suslov, G.K., Theoretical Mechanics, Moscow: Gostekhizdat, 1946, pp. 40–43 (Russian).Google Scholar
  2. 2.
    Bizyaev, I., Bolsinov, A., Borisov, A., and Mamaev, I., Topology and Bifurcations in Nonholonomic Mechanics, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 2015, vol. 25, no. 10, 1530028, 21 pp.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bizyaev, I.A., Borisov, A.V., and Kazakov, A.O., Dynamics of the Suslov Problem in a Gravitational Field: Reversal and Strange Attractors, Regul. Chaotic Dyn., 2015, vol. 20, no. 5, pp. 605–626.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Tatarinov, Ya.V., Construction of Non-Torical Invariant Manifolds in a Certain Integrable Nonholonomic Problem, Uspekhi Mat. Nauk, 1985, vol. 40, no. 5(245), p. 216 (Russian).Google Scholar
  5. 5.
    Tatarinov, Ya.V., Separation of Variables and New Topological Phenomena in Holonomic and Nonholonomic Systems, Tr. Sem. Vektor. Tenzor. Anal., 1988, vol. 23, pp. 160–174 (Russian).MathSciNetzbMATHGoogle Scholar
  6. 6.
    Fernandez, O.E., Bloch, A.M., and Zenkov, D. V., The Geometry and Integrability of the Suslov Problem, J. Math. Phys., 2014, vol. 55, no. 11, 112704, 14 pp.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Kozlov, V.V., On the Integration Theory of Equations of Nonholonomic Mechanics, Regul. Chaotic Dyn., 2002, vol. 7, no. 2, pp. 161–176.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Okuneva, G.G., Qualitative Analysis of the Integrable Variants of the Suslov Nonholonomic Problem, Vestn. Mosk. Univ. Ser. 1. Mat. Mekh., 1987, no. 5, pp. 59–64 (Russian).MathSciNetGoogle Scholar
  9. 9.
    Okuneva, G.G., Integrable Variants of Non-Holonomic Rigid Body Problems, Z. Angew. Math. Mech., 1998, vol. 78, no. 12, pp. 833–840.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Fedorov, Yu.N. and Jovanović, B., Quasi-Chaplygin Systems and Nonholonimic Rigid Body Dynamics, Lett. Math. Phys., 2006, vol. 76, nos. 2–3, pp. 215–230.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Borisov, A. V., Kilin, A.A., and Mamaev, I. S., Hamiltonicity and Integrability of the Suslov Problem, Regul. Chaotic Dyn., 2011, vol. 16, nos. 1–2, pp. 104–116.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Vagner, V.V., A Geometric Interpretation of Nonholonomic Dynamical Systems, Tr. Semin. Vectorn. Tenzorn. Anal., 1941, no. 5, pp. 301–327 (Russian).MathSciNetzbMATHGoogle Scholar
  13. 13.
    Fomenko, A.T., Visual Geometry and Topology, Berlin: Springer, 1994.CrossRefzbMATHGoogle Scholar
  14. 14.
    Jauch, J. M. and Hill, E. L., On the Problem of Degeneracy in Quantum Mechanics, Phys. Rev., 1940, vol. 57, no. 7, pp. 641–645.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kalnins, E. G., Kress, J. M., Pogosyan, G. S., and Miller, W., Jr., Completeness of Superintegrability in Two-Dimensional Constant-Curvature Spaces, J. Phys. A, 2001, vol. 34, no. 22, pp. 4705–4720.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Bizyaev, I.A., Borisov, A.V., and Mamaev, I. S., Superintegrable Generalizations of the Kepler and Hook Problems, Regul. Chaotic Dyn., 2014, vol. 19, no. 3, pp. 415–434.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Gonera, C., On the Superintegrability of TTW Model, Phys. Lett. A, 2012, vol. 376, no. 35, pp. 2341–2343.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Rastelli, G. and Santoprete, M., Canonoid and Poissonoid Transformations, Symmetries and Bihamiltonian Structures, J. Geom. Mech., 2015, vol. 7, no. 4, pp. 483–515.MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Milnor, J.W., Topology from the Differentiable Viewpoint, Princeton,N.J.: Princeton Univ. Press, 1997.zbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Department of MathematicsWilfrid Laurier University 75 University Avenue WestWaterlooCanada

Personalised recommendations